Health officials warned of the risks of self-medication after videos where they recommend the drug Ozempic for weight loss went viral. This medicine is intended for people with diabetes and should be used without medical supervision.
Faced with this, the Institute of Public Health warned about its use and the consequences of its indiscriminate consumption. Ozempic is a solution for injection that is prescribed as an adjunctive therapy for patients with type 2 diabetes.
Eduardo Castillo, pharmaceutical chemist of the branch’s department, said that the most important thing is to follow the indications that the public health institutions issue for these drugs when registering them in the country and therefore if there is an indication of the drug that needs a As for medical prescriptions, no one should begin treatment without first being evaluated by a doctor.
He commented, “The first call to people is not to obtain medicines in general through social networks because there is no certainty about the quality of that medicine, nor does it have cash.”
Thus, there is a call not to start any treatment without first consulting your doctor. “We must remember that a medicine does not have the same effect for all people and sometimes information given through social networks can lead to confusion, and ultimately inadequate treatment can be a serious risk to the person Might”, he added.
When a medicine has a permit, it appears on the cover of the container. “It is an indication that the product was authorized and that the product was evaluated by the ISP, i.e., the importing or producing laboratory submitted all background clinical studies that support the effectiveness and safety of that product, if its does not have a registry so it is not possible to prove the effectiveness”, Castillo said.
Finally, he cautions that there have been studies on drugs sold over the Internet that conclude they do not correspond to the advertised product. Studies have shown that they introduce other active ingredients and, what’s worse, self-medication can end up being a risk for the patient himself.